Persistant Asthma Symptoms

Hi Everyone, This is my 3rd week of having bad asthma symptoms and I am at my wits end!! I have been prescribed steroids and two lots of antibiotics, have been told to increase my seretide inhaler from 2 puffs per time to 4 puffs per time. I am still suffering, but, my peak flow has increased a bit. It has gone from 340 up to 420/430. I feel very tight in the chest, although my cough has eased slightly. Has anyone got any ideas for easing this tightness without having to go back to the doctor? Thanks, EmmaC :(

12 Replies

oldestnewest
  • Hi Emma, you have my sympathy. I am exactly the same, third week, just finished my steroids, same flow rate420. Seretide working for no more than minutes. A doctor told me last week that he was sure it was the level of fungal spores, due to warm and humid conditions. How do we change the air we breath! Best of luck.

  • Hi simonpeter, I know what you mean! I don`t know how long I am going to have to put up with this, but, hopefully I will feel better soon. You never know!! Hope you feel better soon too. EmmaC :)

  • I have 1 slight concern in that you were told to double up the seretide, I was told never to do that, as two puffs contain the maximum dose of salmeterol (serevent), and that a separate inhaled steroid or a higher strength seretide was recomended.

  • Hi woody-som. Yes I agree with you totally. When the doctor prescribed the extra Seretide, I was concerned as my asthma nurse had said that I was on the maximum dose. Whether that has been aggravating my symptoms, I don`t know. I did ask if I should have a second course of prednisolone instead, but he said ""no, if they haven`t worked after five days, they are not going to work at all"". I thought that was very strange and slightly worrying. I also cough more after taking the extra seretide, so I`ll have to see what happens. Thanks for replying, EmmaC

  • Hi emma,

    Have you tried using a spacer, that may help with the cough, but I have also just read the info on serevent, and it appears that 4 puffs is OK now. tinyurl.com/nf3zyp

    chris

  • Thanks woody-som, I haven`t used a spacer for a long while now,but I have an appointment to see my asthma nurse later this month so perhaps she can help me then. With regards to the serevent I shall check out the website address that you provided. Thanks again, EmmaC

  • Hi Emma, I know how you feel. I have been really unwell now for 5 weeks can't get my peak flow higher than 110 (normally 250/260) and it is so frustrating! I have had my steroids increased to 72mg of Deflazacort (can't take prednisolone) from my normal dose of 60mg but still having problems getting around. I think the night time is worse because I just don't know whether to lay down, sit up or wander around and I can't stop coughing! It is a good job I live on my own otherwise I would wake the whole house up. I am on my fourth lots of antibiotics which don't seem to do much they are thinking about putting them straight into my central line to see if that will make any difference. I hope you start to feel much better soon.

  • Hi dawn.brightman, I totally sympathise. You sound as if you are a lot worse off than me. I hope you feel better soon and that your peak flow goes back to a reasonable reading. EmmaC :)

  • I can sympathise with you all, my asthma is brittle and also very uncontrolled at the moment, especially at night, cannot sleep very well, up and down like a yo yo lol....I also cough quite a bit from taking the inhaler and I use a spacer....I am always on steroids and have just finished two lots of antibiotics as well, and I am just fed up of having asthma symptoms now.....

    Take care

  • Hi sam1980, You sound as if you have been suffering quite a lot. Hope you feel better soon. EmmaC

  • Hi emmac

    i can sympathize with you, at times my asthma can be very troublesome. A lot of my symptoms are aggravaed by post nasal drip - (alllergic rhinitis-sinusitis) i use flixonase nasal spray and a saline rinse during the day(sterimar) if my nasal symptoms are a bit more severe i use Neil Med (Sinus Rinse)

    i was also advised to drink a glass of water every hour, increase my blue inhaler as needed and reduce as necesary, and take plenty of rest( which i can do now as my family are reared) i sometimes find using the ""Shower"" helps, Sauna's , Vicks vapo rub, olbas oil (as you can see i try everything.

    Im recoverng from a 10 day flare up at the moment brought on by? travelling a 5 car hour journey dont really know what triggered it. weather is not great at the moment (not helping)

    hope this is of some help

    take care

    Chrisse

  • hi chrissie, I know what you mean, I also suffer from perennial rhinitus and hayfever. I take beconase spray and loratadine tablets for that, but, when I have a flare-up of asthma, the rhinitus always aggravates it. Thank you for replying to my post. That was very kind of you. Hope you feel better soon. I have to go to the doctor again today for the 3rd time in three weeks. I think I`ll pitch a tent up the surgery!!!! It is becoming a bit of a habit!! EmmaC

You may also like...